Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Growth conditions and similarity orbits


Author: P. Ghatage
Journal: Proc. Amer. Math. Soc. 65 (1977), 127-130
MSC: Primary 47A65
DOI: https://doi.org/10.1090/S0002-9939-1977-0448132-3
MathSciNet review: 0448132
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that an operator T which acts on a separable Hilbert space and whose resolvent satisfies a first-order growth condition inside and outside the unit circle, can be approximated in norm by operators which are similar to a single unitary operator. In particular the 'Markus-operator' can be approximated by similarities of a diagonal unitary operator and is a compact perturbation of the same.


References [Enhancements On Off] (What's this?)

  • [1] R. G. Douglas and C. M. Pearcy, Invariant subspaces of non-quasitriangular operators, Proc. Conf. Operator Theory (Dalhousie Univ., Halifax, N. S., 1973), Lecture Notes in Math., vol. 345, Springer, Berlin, 1973, pp. 13-57. MR 50 # 10857. MR 0358391 (50:10857)
  • [2] L. A. Fialkow, The similartiy orbit of a normal operator, Trans. Amer. Math. Soc. 210 (1975), 129-137. MR 51 #11152. MR 0374956 (51:11152)
  • [3] D. A. Herrero, Closure of similarity orbits of Hilbert space operators. II (to appear). MR 0512768 (58:23695a)
  • [4] A. S. Markus, Certain criteria for the completeness of a system of root vectors of a linear operator in a Banach space, Mat. Sb. 70 (112) (1966), 526-561; English transl., Amer. Math. Soc. Transl. (2)85 (1969), 51-91. MR 35 #7151. MR 0216316 (35:7151)
  • [5] A. S. Markus, L. N. Nikol'skaja and N. K. Nikol'skiĭ, The unitary spectrum of a contraction in a Banach space, Zap. Naučn. Sem. Leningrad Otdel. Mat. Inst. Steklov. (LOMI) 22 (1971), 65-74 = J. Soviet Math. 2 (1974), 112-119. MR 44 #7337. MR 0290152 (44:7337)
  • [6] N. K. Nikol'skiĭ, On spectral analysis on the unitary spectrum. Point spectrum, Dokl. Akad. Nauk SSSR 199 (1971), 544-547 = Soviet Math. Dokl. 12 (1971), 1123-1126. MR 44 #5805. MR 0288609 (44:5805)
  • [7] C. R. Putnam, The spectra of operators having resolvents of first-order growth, Trans. Amer. Math. Soc. 133 (1968), 505-510. MR 37 #4651. MR 0229073 (37:4651)
  • [8] F. Riesz and B. Sz-Nagy, Leçons d'analyse fonctionelle, Akad. Kiadö, Budapest, 1952; English transl., Functional analysis, Ungar, New York, 1955. MR 14, 286; 17, 175. MR 0071727 (17:175i)
  • [9] J. G. Stampfli, A local spectral theory for operators. III: Resolvents, spectral sets and similarity, Trans. Amer. Math. Soc. 168 (1972), 133-151. MR 45 #4182. MR 0295114 (45:4182)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A65

Retrieve articles in all journals with MSC: 47A65


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0448132-3
Keywords: Quasitriangular, essential spectrum, similarity orbits
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society